Dear Dr. Kate,
Lately my manpanion has been going down on me at night following teethbrushing. Needless to say, the oral has been extra tingly. Do I need to be concerned that some of the chemicals in toothpaste are not good for my lady parts?
– Ms. Clean
In general, I follow the philosophy of “listen to your body.” If something is causing you discomfort or pain, you should stop it. But if it’s just an extra-fine tingly sensation that adds to your pleasure, I’d simply enjoy it! To be clear: I wouldn’t advocate layering on the toothpaste to your clitoris and leaving it on like a mask, no matter how good it feels — prolonged exposure to chemicals on your vulva tends to end badly. But I don’t think that toothpaste residue on your fella’s tongue and lips is likely to cause damage.
– Dr. Kate
Dr. Kate is an OB/GYN at one of the largest teaching hospitals in New York City. She also lectures nationally on womenâ€™s health issues and conducts research on reproductive health. Check out more of her advice and ask her a question at Gynotalk.com.